Alert archive / North Dakota / High Wind Watches in 2011
High Wind Watch 6, NWS Bismarck, ND
NWS Bismarck, ND issued this high wind watch at Dec 30, 2011, 3:10 AM MST for 23 counties in North Dakota. It took effect at Dec 31, 2011, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 30, 2011, 3:10 AM MST (10:10 UTC)
- In effect from
- Dec 31, 2011, 11:00 AM MST
- Expired
- Dec 30, 2011, 2:40 PM MST
- In force
- Issued by
- NWS Bismarck, ND
All 23 counties
Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Renville County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 104 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
135 WWUS73 KBIS 301010 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 410 AM CST FRI DEC 30 2011 ...A HIGH WIND WATCH HAS BEEN ISSUED FOR WESTERN AND CENTRAL NORTH DAKOTA FROM NOON SATURDAY THROUGH NOON ON SUNDAY... .A HIGH WIND WATCH HAS BEEN ISSUED FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA FROM NOON ON SATURDAY THROUGH NOON SUNDAY. ANOTHER CLIPPER SYSTEM WILL DEVELOP IN THE LEE OF THE CANADIAN ROCKIES AND MOVE SOUTHEAST FRIDAY NIGHT AND SATURDAY. THE LOW WILL TRACK ACROSS THE NORTHERN PLAINS FRIDAY NIGHT ACCOMPANIED BY A BAND OF LIGHT PRECIPITATION. ON SATURDAY THE LOW...COMBINED WITH HIGH PRESSURE DEVELOPING OVER THE NORTHERN ROCKIES WILL CREATE STRONG NORTHWEST WINDS ACROSS WESTERN AND CENTRAL NORTH DAKOTA. WINDS OF 35 TO 45 MPH AND GUSTS TO 55 MPH ARE POSSIBLE FROM WILLISTON AND MINOT...SOUTH THROUGH DICKINSON AND BISMARCK. IF YOU HAVE TRAVEL PLANS FOR THE NEW YEARS WEEKEND...BE PREPARED FOR VERY WINDY CONDITIONS AS YOU TRAVEL. NDZ001>003-009>011-017>022-031>036-040>047-050-301815- /O.NEW.KBIS.HW.A.0006.111231T1800Z-120101T1800Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-MCINTOSH- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...MARMARTH...MOTT... ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON... ASHLEY 410 AM CST FRI DEC 30 2011 /310 AM MST FRI DEC 30 2011/ ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * STRONG WINDS WILL DEVELOP SATURDAY OVER WESTERN NORTH DAKOTA AND SPREAD EAST DURING THE DAY. THE WINDS WILL CONTINUE OVERNIGHT UNTIL SUNDAY AFTERNOON. * SUSTAINED NORTHWEST WINDS OF 40 MPH ARE POSSIBLE WITH GUSTS NEAR 60 MPH AT TIMES. * USE CAUTION WHEN DRIVING....ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR GUSTS OF 58 MPH OR HIGHER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
648 WWUS73 KBIS 301607 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1007 AM CST FRI DEC 30 2011 ...A HIGH WIND WATCH HAS BEEN ISSUED FOR WESTERN AND CENTRAL NORTH DAKOTA FROM NOON SATURDAY THROUGH NOON ON SUNDAY... .A HIGH WIND WATCH HAS BEEN ISSUED FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA FROM NOON ON SATURDAY THROUGH NOON SUNDAY. ANOTHER CLIPPER SYSTEM WILL DEVELOP IN THE LEE OF THE CANADIAN ROCKIES AND MOVE SOUTHEAST FRIDAY NIGHT AND SATURDAY. THE LOW WILL TRACK ACROSS THE NORTHERN PLAINS FRIDAY NIGHT ACCOMPANIED BY A BAND OF LIGHT PRECIPITATION. ON SATURDAY THE LOW...COMBINED WITH HIGH PRESSURE DEVELOPING OVER THE NORTHERN ROCKIES WILL CREATE STRONG NORTHWEST WINDS ACROSS WESTERN AND CENTRAL NORTH DAKOTA. WINDS OF 35 TO 45 MPH AND GUSTS TO 55 MPH ARE POSSIBLE FROM WILLISTON AND MINOT...SOUTH THROUGH DICKINSON AND BISMARCK. IF YOU HAVE TRAVEL PLANS FOR THE NEW YEARS WEEKEND...BE PREPARED FOR VERY WINDY CONDITIONS AS YOU TRAVEL. NDZ001>003-009>011-017>022-031>036-040>047-050-302300- /O.CON.KBIS.HW.A.0006.111231T1800Z-120101T1800Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- LOGAN-MCINTOSH- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...MARMARTH...MOTT... ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON... ASHLEY 1007 AM CST FRI DEC 30 2011 /907 AM MST FRI DEC 30 2011/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * STRONG WINDS WILL DEVELOP SATURDAY OVER WESTERN NORTH DAKOTA AND SPREAD EAST DURING THE DAY. THE WINDS WILL CONTINUE OVERNIGHT UNTIL SUNDAY AFTERNOON. * SUSTAINED NORTHWEST WINDS OF 40 MPH ARE POSSIBLE WITH GUSTS NEAR 60 MPH AT TIMES. * USE CAUTION WHEN DRIVING....ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR GUSTS OF 58 MPH OR HIGHER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
024 WWUS73 KBIS 302140 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 340 PM CST FRI DEC 30 2011 ...A HIGH WIND WARNING HAS BEEN ISSUED FOR WESTERN AND CENTRAL NORTH DAKOTA FROM MID-MORNING SATURDAY THROUGH SUNDAY MORNING... ...A WIND ADVISORY HAS BEEN ISSUED FOR EAST CENTRAL NORTH DAKOTA FROM MIDDAY SATURDAY THROUGH SUNDAY AFTERNOON... SUSTAINED NORTHWEST WINDS OF 40 MPH WITH GUSTS NEAR 60 MPH WILL DEVELOP OVER WESTERN AND CENTRAL NORTH DAKOTA BY MID-MORNING SATURDAY AND WILL CONTINUE THROUGH SUNDAY MORNING. SIGNIFICANT IMPACTS CAN BE EXPECTED FOR HIGH PROFILE VEHICLES AND STRUCTURES...ESPECIALLY IN AREAS WHERE THE BAKKEN OIL SHALE FORMATION IS LOCATED. DRIVING HIGH PROFILE VEHICLES WILL BECOME EXTREMELY DIFFICULT...ESPECIALLY ON HIGHWAY 85. PROPER PRECAUTIONS SHOULD ALSO BE MADE TO PROTECT PROPERTY. SUSTAINED NORTHWEST WINDS OF 30 MPH WITH GUSTS NEAR 45 MPH WILL ALSO DEVELOP ALONG AND EAST OF A LINE FROM BOTTINEAU TO MCCLUSKY TO ASHLEY SATURDAY AFTERNOON AND WILL CONTINUE THROUGH SUNDAY AFTERNOON. DRIVING WILL BECOME EXTREMELY DIFFICULT ON NEW YEAR/S EVE DUE TO THE COMBINATION OF HIGH WINDS AND INCREASED TRAFFIC. MOTORISTS SHOULD USE EXTRA CAUTION WHILE TRAVELING SATURDAY NIGHT. NDZ001>003-009>011-017>021-031>035-040>046-310600- /O.UPG.KBIS.HW.A.0006.111231T1800Z-120101T1800Z/ /O.NEW.KBIS.HW.W.0010.111231T1500Z-120101T1900Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON 340 PM CST FRI DEC 30 2011 /240 PM MST FRI DEC 30 2011/ ...HIGH WIND WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ SATURDAY TO 1 PM CST /NOON MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ SATURDAY TO 1 PM CST /NOON MST/ SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUSTAINED NORTHWEST WINDS OF 40 MPH WITH GUSTS NEAR 60 MPH WILL DEVELOP BY MID-MORNING SATURDAY AND WILL CONTINUE THROUGH SUNDAY MORNING. * SIGNIFICANT IMPACTS CAN BE EXPECTED FOR HIGH PROFILE VEHICLES AND STRUCTURES...ESPECIALLY IN AREAS WHERE THE BAKKEN OIL SHALE FORMATION IS LOCATED. DRIVING HIGH PROFILE VEHICLES WILL BECOME EXTREMELY DIFFICULT...ESPECIALLY ON HIGHWAY 85. PROPER PRECAUTIONS SHOULD ALSO BE MADE TO PROTECT PROPERTY. * DRIVING WILL BECOME EXTREMELY DIFFICULT ON NEW YEAR/S EVE DUE TO THE COMBINATION OF HIGH WINDS AND INCREASED TRAFFIC. MOTORISTS SHOULD USE EXTRA CAUTION WHILE TRAVELING SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR IS OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR GUSTS OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE. && $$ NDZ022-036-047-050-310600- /O.UPG.KBIS.HW.A.0006.111231T1800Z-120101T1800Z/ /O.NEW.KBIS.WI.Y.0033.111231T1800Z-120102T0000Z/ SHERIDAN-KIDDER-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...MCCLUSKY...STEELE...NAPOLEON...ASHLEY 340 PM CST FRI DEC 30 2011 ...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON SATURDAY TO 6 PM CST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUSTAINED NORTHWEST WINDS OF 30 MPH WITH GUSTS NEAR 45 MPH WILL DEVELOP SATURDAY AFTERNOON AND WILL CONTINUE THROUGH SUNDAY AFTERNOON. * DRIVING HIGH PROFILE VEHICLES WILL BECOME EXTREMELY DIFFICULT. USE EXTRA CAUTION. * DRIVING WILL ALSO BECOME EXTREMELY DIFFICULT ON NEW YEAR/S EVE DUE TO THE COMBINATION OF HIGH WINDS AND INCREASED TRAFFIC. MOTORISTS SHOULD USE EXTRA CAUTION WHILE TRAVELING SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ004-005-012-013-023-025-037-048-051-310600- /O.NEW.KBIS.WI.Y.0033.111231T1800Z-120102T0000Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-STUTSMAN-LA MOURE- DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... HARVEY...CARRINGTON...JAMESTOWN...EDGELEY...OAKES 340 PM CST FRI DEC 30 2011 ...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO 6 PM CST SUNDAY... * SUSTAINED NORTHWEST WINDS OF 30 MPH WITH GUSTS NEAR 45 MPH WILL DEVELOP SATURDAY AFTERNOON AND WILL CONTINUE THROUGH SUNDAY AFTERNOON. * DRIVING HIGH PROFILE VEHICLES WILL BECOME EXTREMELY DIFFICULT. USE EXTRA CAUTION. * DRIVING WILL ALSO BECOME EXTREMELY DIFFICULT ON NEW YEAR/S EVE DUE TO THE COMBINATION OF HIGH WINDS AND INCREASED TRAFFIC. MOTORISTS SHOULD USE EXTRA CAUTION WHILE TRAVELING SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TM
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this high wind watch went out at Dec 30, 2:43 AM MST, 27 minutes earlier.
Area forecast discussion, Dec 30, 2:43 AM MST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 343 AM CST FRI DEC 30 2011 .SHORT TERM...TODAY THROUGH SATURDAY AFTERNOON... FORECAST HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE LINGERING PRECIPITATION THIS MORNING...ANOTHER ROUND OF RAIN/FREEZING RAIN TONIGHT INTO SATURDAY MORNING...THEN STRONG WINDS DEVELOPING SATURDAY AFTERNOON. AN OVERALL BLEND OF MODELS WAS USED. CURRENTLY...STRONG CLIPPER SYSTEM CONTINUES TO PUSH SOUTHEAST ACROSS THE EASTERN DAKOTAS...NOW CENTERED NEAR SOUTHEASTERN ND/NORTHEASTERN SD. WRAP AROUND/TROWAL INDUCED PRECIPITATION CONTINUES TO WIND DOWN. BY 12Z THIS MORNING ONLY EXPECTING LIGHT SNOW SHOWERS/FLURRIES OVER PORTIONS OF MY EASTERN CWA. THUS WILL EXPIRE THE WINTER WEATHER ADVISORY PRODUCT WITH THIS FORECAST ISSUANCE. WITH GRADIENT FORCING WEAKENING AS THE SFC LOW MOVES MORE INTO SOUTHERN MN/NORTHERN IOWA...WILL ALSO EXPIRE THE WIND ADVISORY WITH THIS ISSUANCE. EXTENSIVE STRATUS LOOKS TO LINGER OVER ALL BY SOUTHWESTERN NORTH DAKOTA THROUGH MID MORNING. SHOULD SEE CLEARING/PARTIAL CLEARING DEVELOPING LATE MORNING INTO THE AFTERNOON TOWARDS THE NORTH AND EAST AS WINDS TRANSITION TO MORE SOUTHWEST ALLOWING DRY AIR ADVECTION INTO THE REGION. TEMPERATURES WILL GREATLY DEPEND ON WHERE THE CLOUDS SCATTER OUT. CURRENTLY FORECAST HIGHS RANGE FROM NEAR 50 SOUTHWEST WHERE AMPLE SUNSHINE SHOULD OCCUR...TO THE MID/UPPER 20S ACROSS MY FAR NORTHEAST ACROSS THE TURTLE MOUNTAIN/WESTERN DEVILS LAKE BASIN AREA WHERE MODELS INDICATE CLOUDS TO LINGER FOR MOST OF THE DAY. NO BREAK IN THE ACTIVE WEATHER WITH ANOTHER S/WV TROUGH PUSHING TOWARDS/ACROSS THE CENTRAL/NORTHERN PLAINS TONIGHT INTO SATURDAY. INCREASING CLOUDS THIS AFTERNOON FROM WEST TO EAST ALONG AND AHEAD OF A SFC/MID LEVEL WARM FRONT WILL THEN LEAD TO INCREASING CHANCES FOR PRECIPITATION TONIGHT AS THE IMPULSE MOVES ACROSS THE ROCKIES. LEANED ON A BLEND OF THE 00Z ECMWF AND REGIONAL GEM WHICH BOTH DEPICT AN AREA OF LOW PRESSURE DEVELOPING TONIGHT ACROSS CENTRAL/NORTHERN SOUTH DAKOTA. THIS PLACES FRONTOGENETICAL FORCING NORTH OF THE LOW STRETCHED FROM WEST TO EAST ACROSS NORTH DAKOTA...WITH LIGHTER QPF/LESS FORCING FAR NORTHWEST AND FAR SOUTHEAST. INCREASED POPS DUE TO THE MODEL AGREEMENT. WITH WAA THIS AFTERNOON AND EVENING THE THERMAL PROFILE ONCE AGAIN SUGGESTS A RAIN/FREEZING RAIN MIX THROUGH 12/18Z SAT...WITH THE EVENTUAL PRECIP TYPE DEPENDENT ON THE SFC AIR TEMPERATURE. PRECIPITATION WINDS DOWN SATURDAY DAYTIME AS FORCING PUSHES SOUTH AND EAST. THE COMBINATION OF THE MID LEVEL TROUGH AMPLIFYING/CLOSING OFF OVER THE WESTERN GREAT LAKES AND A BUILDING RIDGE OVER THE WESTERN CONUS SATURDAY AFTERNOON INTO SATURDAY NIGHT RESULTS IN A VERY STRONG PRESSURE GRADIENT DEVELOPING OVER THE DAKOTAS. WE OPTED TO ISSUE A HIGH WIND WATCH WITH FORECAST SUSTAINED WINDS APPROACHING HIGH WIND WARNING CRITERIA AFTER 18Z SAT AND CONTINUING INTO SAT NIGHT. SEE LONG TERM DISCUSSION BELOW. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY... ACTIVE BUT SEASONABLY MILD PATTERN CONTINUES IN THE EXTENDED PERIODS. MODELS IN FAIR AGREEMENT AND USED A BLEND OF MODELS FOR THE GRIDS. SEVERAL FORECAST ISSUES TONIGHT WITH FIRST BEING WINDS BEGINNING SATURDAY AFTERNOON AND CONTINUING OVERNIGHT INTO SUNDAY. OVERALL THIS WINTER PREVAILING PATTERN CONTINUES WITH STRONG RIDGING WEST AND NORTHWEST FLOW OVER THE NORTHERN PLAINS. NEXT CLIPPER SYSTEM MOVING NORTH OF THE FORECAST AREA WILL PRODUCE A VERY TIGHT PRESSURE GRADIENT OVER WESTERN AND CENTRAL NORTH DAKOTA. 85H WINDS REACH CRITICAL VALUES OF 55KTS AND GEOSTROPHIC WINDS EXCEED 60KTS. LAPSE RATES PERHAPS NOT REAL STEEP BUT SHOULD BE SUFFICIENT TO GET OF SUSTAINED 40 MPH ESPECIALLY IN HIGHER ELEVATIONS. WILL ISSUE A HIGH WIND WATCH FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA. PRECIPITATION WILL BE LIMITED WITH THE LOW PRESSURE SYSTEM TRACKING WELL NORTH OF THE INTERNATIONAL BORDER. RIDGING BUILDS STRONGLY OVER THE NORTHERN PLAINS AFTER THE WEEKEND. WILL NOT BE SIGNIFICANT SNOW COVER AND THICKNESS VALUES ABNORMALLY HIGH FOR THE SEASON. HAVE PUSHED TEMPERATURES A LITTLE HIGHER THAN THE GUIDANCE...DO NOT WISH TO GO ABOVE RECORD VALUES THIS FAR OUT AND WILL MONITOR THE NEXT FEW DAYS FOR ADJUSTMENTS. DRY TROUGH WILL MOVE OVER THE TOP OF THE RIDGE AND ACROSS THE NORTHERN PLAINS MID WEEK BUT LITTLE PRECIPITATION EXPECTED && .AVIATION...WRAP AROUND PRECIPITATION WILL CONTINUE OVER THE WESTERN AND CENTRAL NORTH DAKOTA AERODROME SITES FOR THE NEXT SEVERAL HOURS AS SURFACE LOW NOW OVER SOUTHEAST NORTH DAKOTA FILLS AND CHUGS SOUTHEAST. CONDITIONS SHOULD IMPROVE FROM NORTHWEST THROUGH THE SOUTHEAST THROUGH THE TAF PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING FOR NDZ001>003-009>011-017>022-031>036-040>047-050. && SHORT TERM...NH LONG TERM....HW AVIATION...HW
Hazardous weather outlook, Dec 29, 10:57 PM MST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1157 PM CST THU DEC 29 2011 NDZ031>033-040-041-043-044-310600- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 1057 PM MST THU DEC 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT WEST WINDS SUSTAINED TO 35 MPH WITH GUSTS TO NEAR 55 ARE EXPECTED TONIGHT ACROSS SOUTHWEST NORTH DAKOTA...AND A WIND ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF RAIN...SNOW...OR LIGHT FREEZING RAIN FRIDAY NIGHT...AND A WINTRY MIX ON SATURDAY. GUSTY WINDS ARE EXPECTED AGAIN SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE OFFICE IN BISMARCK AT 1-800-247-0212 TO REPORT WIND GUSTS. NDZ001>005-009>013-021-022-310600- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN- 1157 PM CST THU DEC 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA AND SOUTH CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH THURSDAY NIGHT. SNOW SHOWERS WILL CREATE DANGEROUS DRIVING CONDITIONS. PLEASE REFER TO WWW.WEATHER.GOV/BIS FOR FURTHER UPDATES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF RAIN...SNOW...OR LIGHT FREEZING RAIN FRIDAY NIGHT...AND A WINTRY MIX ON SATURDAY. GUSTY WINDS ARE EXPECTED SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE OFFICE IN BISMARCK AT 1-800-247-0212 TO REPORT SNOW AND FREEZING RAIN. NDZ017>020-023-025-034>037-042-045>048-050-051-310600- MCKENZIE-DUNN-MERCER-OLIVER-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 1157 PM CST THU DEC 29 2011 /1057 PM MST THU DEC 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF RAIN...SNOW...OR LIGHT FREEZING RAIN FRIDAY NIGHT...AND A WINTRY MIX ON SATURDAY. GUSTY WINDS ARE EXPECTED SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TWH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 8:13 PM MST | Freezing Rain Advisory | BIS | Dickey, Foster, LaMoure, Stutsman | 3 hr |
| Dec 30, 2:40 PM MST | High Wind Warning | BIS | Adams, Billings, Bowman, Burke, Burleigh, Divide and 13 more | 45 hr |
| Dec 30, 2:40 PM MST | Wind Advisory | BIS | Bottineau, Dickey, Foster, Kidder, LaMoure, Logan and 7 more | 50 hr |
Nearby
High Wind Watches in North Dakota, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.